Human Guinea Pig

Hiya I'm new on here, but i need some realistic answers.

Recently my epilepsy got worse & my seizures are now in the day. But they are seriously disrupting my life. I have tried many tablets over the years. I feel like a Human Guinea pig. My body does not tolerate the side effects well.

Has anybody tried Briviact/Brivaracetam this is the new one i'm on. Has anybody taken it for a certain amount of time, & beat the side effects? I can't live with Fatigue,Dizziness,& memory loss. I have things to do Ffs lolz!

The quality & value of life is to low :-/ :-( :,-(

16 Replies

oldestnewest
  • Do you have a good consultant to talk to about your drug regime,Push your doctor to recommend you for an appointment so you can find the answers

  • No unfortunately not, there the ones making me feel like this. The reason why i'm asking for answers on here, is because i want to know if the side effects do go away time? What was there experience? Or are you expected to live with them?

    Because being realistic there isn't much i can do on them. Every Med i have tried has had bad side effects, before my epilepsy got worse i just choose to crack on wit my 3min seizure every so many months.

    Thx for replying

  • I know how you feel because o too am drug resistant I've had epilepsy complex partials temporal lobe seizures and absence seizures for over 7 years my consultant told me I have uncontrollable epilepsy by medicine 💊 alone I now have been transferred from Bradford ( my home town) to Leeds about 25 miles away as he now thinks I'm left with no option but surgery in now awaiting appointment with Leeds epilepsy consultation's to see what they advice best for me by the way im35 with 4 children and married my husband is my carer . Having this illness makes me disabled by this I mean I cant do the things id like to do because I'm constantly tired drowsy and fatigued.

  • I'm sorry to hear this.

    They told me ppl who have the operation are on Meds also. I asked them about it because I wasn't & felt intolerant. Apparently mine are to mild for ops. I hope they can get read of yours, & you maybe lucky to not have to take Meds again . I am quite opposite to u as i know how u feel with fatigue, but I don't have it unless I take meds. So far I'm waiting for this side-effect to shift! It's just me, myself & I. Free as a bird, well I was till seizures increased! Now I feel quite trapped, playing a waitin game.

    Thankyou for replying & good luck xx

  • I'm drug resistant tooI finally got a Vagus Nerve Stimulator and after one year I am completely stable. It has really worked it's not over night slowly builds up but it worked for me. I have been able to cut down on drugs and mainly it's stabilized me. Additionally, it's registered for depression. The number one cause of death for people with epilepsy is suicide. I didn't realize how sad I was feeling so the VNS has really helped with my mood as well!

  • Wow! Well i never new about a VNS so i will ask. I am very happy for you.

    I keep hearing that you are supposed to still be on Meds with every other thing they do. But i have never been on them. We increase slowly every 2wks & normally only get as far as 50-75mg (not therapeutic dose) & i'm all over. I can't handle my thoughts,moods,memory loss, shaking, fatigue, dizziness! I can't live like that, so i quit! I just get on with my seizure every 6wks! But it is preventing me from doing what makes me happy! :-/

    I'm half way there on Briviact 1month & half way to therapeutic dose! I felt myself for 3days out of 31...I don't have confidence the side effects will go?

  • Helloooo again

    So just to add on to my last message, i have received a call from my epilepsy specialist nurse today & was told that it's unlikely i'd be offered the VNS as its normally a add on to Medications. Similar story to when i asked about Temporal lobe operation.

    I have asked for my neurologist to call. My issue is i have never been on AEDs at therapeutic level anyway, because there are just way to many crazy side effects. So my seizures are increasing but i feel like 6weeks of normality & a 2sec aura/5min seizure is still better than the everyday many side effects. At the moment i'm on the sister of Keppra, the new one Briviact & my moods & thoughts are all over.I am definitely not myself.

    Thankyou for sharing your information

  • I have tried so many drugs and none have stopped my fits the side effects of new drugs were bad and fits carried on and were worse now I refuse to change because I don't want to put my little boy through it or myself

  • Awwww i don't balme you! Especially if it makes you worse. Its draining! Have you spoke about operations? As i mentioned in my post i don't know if any exist without being on a Med/s? Which i am researching because i don't get it. If your intolerant to Meds, there must be somethin?!

  • I can't have the operation and now they want to take me off one of my meds because it can effect your weight and cause weight loss I have been on it for years and it has never done this to me intact if I forgot to take this one tablet I know there will be a fit ,

    Makes me wonder do they really no what they are giving us

  • I finally got a Vagus Nerve Stimulator and after one year I am completely stable. It has really worked it's not over night slowly builds up but it worked for me. I have been able to cut down on drugs and mainly it's stabilized me. Additionally, it's registered for depression. The number one cause of death for people with epilepsy is suicide. I didn't realize how sad I was feeling so the VNS has really helped with my mood as well!

  • Sorry I haven't tried that, mine are controlled now fingers crossed, with epilim, I really hope you find something that works, I had daytime I knew when they were coming but took ages and my whole body jolting for ages before actual fit , have cut my head and all sorts years ago , I feel for you

  • Well I'm glad you have found something to control yours. Yours sound allot worse than mine. May I ask do u have to live with any nasty side effects? Or has ur body got used to it? Do u still hav seizures or hav they gone?

    Thx for replying

  • I haven't had one for 5 years touch wood , side effects from seizures? Only straight after one when I can't remember what day it is or where I work or anything , scary!! Side effects from meds I don't think so not sure really

  • Good for you, 5yrs excellent. I meant from the meds on side-effects. The specialists all say the same In hope & positivety that longer u take them for & once u hit it target therapeutic dose side-effects should calm/go away.

    I struggle wit side effects & so its just nice to hear if this was the case from others... I'm trying to stick it out.

    Thx for replying

  • I don't have an answer to your predicament but just wanted to empathise with the drug side effects. Our daughter has had epilepsy for many years and we cannot find a med that she can tolerate leaving her with no option but to be offends having hundreds of absence seizures in a day.

    I hope you can find a way to improve your quality of life :)

You may also like...